Jump to content
CrazyBoards.org

Recommended Posts

I was on that for quite a while, I don't recall the actual dose but I know it was higher than what your currently taking. I didn't have any noticeable side effects while taking it but I was put on something for the shakes just in case (it was a high dose and I've had issues with other AP's in the past). It worked pretty darn well for me and if I had the option I would probably go back on it again. This doesn't mean it will work the same way for you, everyone is different.. hope it works for ya though.

Link to comment
Share on other sites

Prolixin has been around for a long time. There are people on it who have been on it for a long time. I'd honestly give it a shot. The nice thing about some but not all of the old school AP's is the lack of metabolic issues. The trade off is the higher potential for movement disorders. I think reading a PI sheet for old drugs can be a bit scary - some of it is the fact that old drugs have more side effects, but some of it also is that we have years upon years worth of data on them. I will also be a bit cynical and say that new drugs have a great deal of side effects, yet they tend to get downplayed due to some bright-happy-advertising.

Do a bit more digging on Saphris if you need the extra push to go to Prolixin. Saphris is far from perfect.

Link to comment
Share on other sites

You are NOT a hopeless cause! Tdocs and Pdocs can get a bit frustrated when they don't know how to help, that does NOT mean they are frustrated with you, remember its their job to help people. Finding the right medication or cocktail of medications that work for you takes time, Pdocs understand this.

Every med out there has side effects, not everyone gets them and even if they do its not always in the same way. I can certainly understand being nervous about taking a new med, I think I've been nervous before starting just about every new med!

Meds do work differently for everyone but you might want to try out Prolixin, I've been on a lot of the older APs and a few of the newer AAP's, I had the best luck with that one as far as no side effects (no weight gain at all, I actually started losing some weight while on it!) and it working well... if it doesn't work out for you, you can always switch back to what your on now or try something else. Bring up your concerns with your Pdoc or a Pharmacist. I've found both to be helpful in the past when I was worried about a new med.

Link to comment
Share on other sites

Honey, if your pdoc doesn't know how to help you, it may be time for a different pdoc. Anyone can be helped. For serious. There is no lost cause. Something is bound to stick. When I worked for a mental health case management agency, we had some people who were hospitalized in the state hospital repeatedly, on not guilty by reason of insanity orders, in adult foster care, etc. And I saw people get better. Truly get better.

Symptoms are going to happen. Coping skills learned in therapy will be necessary to manage those symptoms. But quality of life? It can totally be improved upon.

Link to comment
Share on other sites

Starting prolixin or an old school AP does not make you a lost cause, and saphris is not a miracle cure. It did jack all for me (actually made me subtly worse) and also gave me hunger weight/gain. The drug failed me, not the other way around. Remember that.

Anna

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...